ZocdocAnswersI've had diarrhea and an odd stomach for a week now as well as a slight fever. Is it related to HIV or is there a bacterial problem in my stomach?

Question

I've had diarrhea and an odd stomach for a week now as well as a slight fever. Is it related to HIV or is there a bacterial problem in my stomach?

Slight fever, maybe not even over 98.6. If I eat right . Stool is okay . If caffeine stool is dirrhea . I'm worried it's related to hiv or a bacterical problem in my stomach ?

Answer

I recommend that you schedule an appointment today to get them evaluated. My first question for you is whether or not you been diagnosed with HIV in the past. Your question seems to suggest that you were worried that these pains are related to an HIV infection. Certainly if you do not have an infection with HIV confirmed and you do not normally practice high-risk behavior such as unprotected sex with multiple partners and/or the use of IV drugs, then I do not think that you should be worried about HIV was the specific symptoms. Mild abdominal pain, and a slight low-grade fever could be a number of things. The most common problem because this would be a viral gastroenteritis. A viral gastroenteritis is a condition where a virus infects the lining of the stomach and the small intestine and causes abdominal pain, low-grade fever, diarrhea, and often nausea and vomiting. These kinds of symptoms can be evaluated by her primary care physician. I would suggest that you schedule an appointment today to get them evaluated. If your doctor thinks that this is a viral problem then you can wait it out and see if you get better. I highly doubt that this is a bacterial infection of your stomach. These are very uncommon. If you are worried about an HIV infection for other reasons, then you can ask your doctor to test you.

This answer is for general informational purposes only and is not a substitute for professional medical advice.

If you think you may have a medical emergency, call your doctor or (in the United States) 911 immediately. Always seek the advice of your doctor before starting or changing treatment. Medical professionals who provide responses to health-related questions are intended third party beneficiaries with certain rights under Zocdoc’s Terms of Service.